News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Desperately Need Help For 18 Yr Old


 DebbieY - Fri Apr 29, 2005 5:59 pm

My daughter, 18 yrs. old, had a throat and ear infection and was given Augmentin XR. Within an hour of taking this medicaton, she was violently sick, with vomitting and stomach pain. We took her into the ER and they treated her with morphine and an IV for replacement fluid. From that day her stomach was never the same with severe acid reflux and stomach pain. Then, in approx. 3 weeks she got terrible vomitting and pain and was rushed to the hospital. She was admitted that night and spent 5 days in the hospital. No diagnosis was made. She then had a endeoscopy amd we were told she has gastroparesis, but a very slight case. She is always in pain and always sick to her stomach. I know whithout a doubt that Augmentin XR has done some sort of damage to her stomach. She was in perfect health before taking this medication and has not been the same since. Should I get a second opinion with another GI? Her doctor right now is not really knowing what her problem is and just medicating her for symtoms. She's 18 and her life is at a stand still due to this illness and I just want to find help for her.
 Dr. Tamer Fouad - Sun May 01, 2005 2:29 pm

User avatar Hello DebbieY,
I think you should take a second opinion. I cannot assess your daughters condition over the internet. It depends, among other things, on the duration of the problem. If this ER incident happened recently then she may be suffering from the aftermath of a stomach inflammation (gastritis). If its been going on for a long time then this needs to be investigated again. Vomiting is a symptom that has a psychological element, but is one that should be taken very seriously especially if repeated. To say that her vomiting is psychogenic one must first rule out all other causes.
If nothing turns up from these investigations then various approaches of observation would be appropriate. From clinical experience vomiting in which serious causes have been ruled out is usually a self limited condition and hence, your doctor's strategy of symptomatic treatment.
Best regards,

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here